Alert archive / Utah / Flash Flood Warnings in 2000
Flash Flood Warning 3, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Jul 30, 2000, 3:17 PM MDT for Grand County, Utah. It was in force for 103 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 30, 2000, 3:17 PM MDT (21:17 UTC)
- Expired
- Jul 30, 2000, 5:00 PM MDT
- In force
- 103 min
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Grand County, UT
The radar
The Grand Junction radar (KGJX), 139 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3360 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KGJT 302119 FFWGJT UTC019-312300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 317 PM MDT SUN JUL 30 2000 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN GRAND COUNTY IN EAST CENTRAL UTAH * UNTIL 500 PM MDT * AT 310 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER NORTHWESTERN GRAND COUNTY...OR ABOUT 21 MILES NORTHEAST OF GREEN RIVER...MOVING SOUTHWEST AT 5 MPH. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR... RURAL WESTERN GRAND COUNTY AT 330 PM MDT EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS RANCLAND ALONG THE BANKS OF CREEKS AND STREAMS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. THE AREAS AFFECTED WILL BE MAINLY TRIBUTARIES OF WILLOW, PIOCHE AND HILL CREEKS NEAR WEAVER RESERVOIR. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAND JUNCTION. LAT...LON 3916 10966 3940 10975 3919 11005 3896 10996 BA/CNJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 12:20 PM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 30, 12:20 PM MDT, 2 hours 57 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1220 PM MDT SUN JUL 30 2000 NO CHANGES IN THE SHORT TERM. RIDGE AXIS WILL REMAIN CENTERED OVER THE UT/NV BORDER...RESULTING IN CONTINUED HOT TEMPERATURES FOR THE FA. A SERIES OF WEAK WAVES WILL ROTATE SOUTHWARD AROUND THE HIGH CENTER...AND WILL PROVIDE THE FOCUS FOR ISOLATED TO WIDELY SCATTERED AFTERNOON CONVECTION ALONG THE UT/CO BORDER. THE GREATEST CHANCE FOR THUNDERSTORM ACTIVITY WILL BE IN THE ABAJO AND SAN JUAN MOUNTAINS. DYNAMICS ARE A LITTLE BETTER TODAY THAN YESTERDAY. A WEAK SHORTWAVE IS FORECAST TO MOVE ACROSS SOUTHWEST COLORADO BY LATE DAY. PW VALUES ARE NEARLY 20% HIGHER TODAY...AND THE TAIL END OF A WEAK 40 KT JET MAXIMA OVER THE REGION WILL ADD A SMALL BIT OF DYNAMICS. SIMILAR CONDITIONS WILL EXIST FOR THE BEGINNING OF THE WEEK. IN THE EXTENDED...THE MRF SUGGESTS A BEGINNING OF THE END OF THIS LONG SIEGE OF THE HIGH PRESSURE RIDGE. HOWEVER ANY SIGNIFICANT CHANGES ARE FORECAST TO TAKE PLACE AFTER THE FORECAST PERIOD OF THIS PACKAGE. DAY 3 TO 5 LOOKS TO SEE THE CENTER OF THE HIGH DRIFT BACK EASTWARD...SO NO RELIEF OF CURRENT CONDITIONS THIS WEEK. AFTER THAT...A SERIES OF WAVES ARE FORECAST TO MOVE OUT OF THE GULF OF ALASKA AND ACROSS THE NORTHERN U.S. AND SOUTHERN CANADA. THIS WILL TEND TO BREAK DOWN THE NORTHERN PORTION OF THE RIDGE. BUT...FOR NOW...CONTINUED HOT AND DRY. SMOKE FROM/ SEVERAL WESTERN FIRES WILL ALSO RESULT IN HAZY CONDITIONS FOR THE NEXT FEW DAYS. BA .GJT...NONE.
Nearby
Flash Flood Warnings in Utah, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.